Comments Subscribe to Personal Liberty News Feed Subscribe to Personal Liberty
 

Heart Medications May Cause Malabsorption Of Nutrients

September 16, 2010 by  

Heart medications may cause malabsorption of nutrientsWhile modern medicine has yielded many life-saving drugs that are capable of turning conditions that were once life threatening into little more than inconveniences, these medications may also rob the body of vital nutrients.

Heart medications are the main offenders. Dr. Mehmet Oz, a professor of surgery at Columbia University and author of several popular books, recently wrote in the Huffington Post that popular medications that are used to treat high cholesterol, high blood pressure and diabetes cause the body to stop absorbing several key nutrients.

Potassium, calcium, zinc, magnesium and coenzyme Q10 are all blocked by these drugs. To make matters worse, Oz wrote that these nutrients are not often found in the most popular nutritional supplements. This means that patients who are taking supplements may still be lacking in key nutrients.

He added that individuals who are taking heart medication should consider starting a regimen of nutritional supplements and improved diet.

The impact of this interference may be twofold. Research from Oklahoma State University has shown that the malabsorption of nutrients may also impact the function of medication, leading to multiple problems.
ADNFCR-1961-ID-19940084-ADNFCR

Special To Personal Liberty

You Sound Off! is written by our readers and appears the last Wednesday of each month. If you would like to submit an article or letter to the editor for consideration for You Sound Off!, send it to yousoundoff@personalliberty.com by the Friday before the last Wednesday of the month. To be considered, a submission should be 750 words or less and must include the writer's name, address and a telephone number. Only the writer's name will be published. Anonymous submissions will not be considered.

Facebook Conversations

Join the Discussion:
View Comments to “Heart Medications May Cause Malabsorption Of Nutrients”

Comment Policy: We encourage an open discussion with a wide range of viewpoints, even extreme ones, but we will not tolerate racism, profanity or slanderous comments toward the author(s) or comment participants. Make your case passionately, but civilly. Please don't stoop to name calling. We use filters for spam protection. If your comment does not appear, it is likely because it violates the above policy or contains links or language typical of spam. We reserve the right to remove comments at our discretion.

Is there news related to personal liberty happening in your area? Contact us at newstips@personalliberty.com

Bottom
close[X]

Sign Up For Personal Liberty Digest™!

PL Badge

Welcome to PersonalLiberty.com,
America's #1 Source for Libertarian News!

To join our group of freedom-loving individuals and to get alerts as well as late-breaking conservative news from Personal Liberty Digest™...

Privacy PolicyYou can opt out at any time. We protect your information like a mother hen. We will not sell or rent your email address to anyone for any reason.